Posted 2/20/2018 9:54 PM (GMT -7)
You seem to be having some of the side effects that drugs.com says is connected with the medicine you are taking, Mirtazapine.
Can you show your mother this side effect list listed below?
As a bipolar, I take Mirtazapine anti-depressant (I take Lithium for the mania) and have not had trouble with it.
You said, “I recently started taking Mirtazapine, also known as Remeron. It's only been about 5 days, but the medicine is affecting me horribly.”
You said, “After taking it, it makes me angry, it gives me tremors and leaves my body shaking. Ever since taking it, I've had a constant migraine and periods of dizziness. It's bad enough to the point where I get extremely nauseated and cannot make it through the school day. It makes me confused and overall unwell and I wanted to ask if anyone else taking it has been through similar things. I'm not sure if I'm having a really difficult time adjusting or if it really is the medication being bad for me.”
You said, “My mother says it could just be the "adjustment period" but I wanted to get more opinions and see if others taking this specific medication dealt with similar things.”
From looking at Mirtazapine on the net, drugs.com, which I suggest you and your parents do, under various websites, it says:
“Do not give this medicine to anyone younger than 18 years old without the advice of a doctor. mirtazapine is not approved for use in children.”
Well, so if you refer to your mother, the question might be, how old are you?
I’m not having any trouble with Mirtazapine because I’m an adult. I was having some trouble with it, because it was causing me to have muscle spasms (my toes would twitch 20 minutes after I took it as I was laying down in bed).
So my psychiatrist reduced it from 15 mg, which you’re taking, to 7.5, and the side effects of muscle spasms (and greatly increased appetite to the point I was having to rush to the kitchen and eat the house down) went away.
So, assuming you’re old enough to take Mirtazapine to begin with (over 18), you might get the dosage dropped to 7.5 mg.
Also, the website said, “Do not stop using mirtazapine suddenly, or you could have unpleasant withdrawal symptoms. Ask your doctor how to safely stop using this medicine.”
But if you’re having real trouble, you can call a 24-hour pharmacy and ask the druggiest what they think.
The website also said “Your family or other caregivers should also be alert to changes in your mood or symptoms.” So you can get them to monitor you.
You said your possible side affects are:
1. After taking it, it makes me angry
2. it gives me tremors and leaves my body shaking.
3. Ever since taking it, I've had a constant migraine and periods of dizziness.
4. It's bad enough to the point where I get extremely nauseated and cannot make it through the school day.
5. It makes me confused and overall unwell
The website said:
“Report any new or worsening symptoms to your doctor, such as:
"A. mood or behavior changes
"B. anxiety, panic attacks, trouble sleeping,
"C. or, if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, etc."
You seem to match up with those, for you say,
“After taking it, it makes me angry“ which matches with possible side affect of Mirtazapine of “irritable, agitated, hostile, aggressive”
Under “More common” side effects of Mirtazapine from the same website, drugs.com, it includes:
a. dizziness (you said you had “periods of dizziness”)
b. under “less common” side affects of Mirtazapine, website says:
“nausea” and also “vomitting” and “Abdominal or stomach pain”
(you said, after taking Mirtazapine, “It's bad enough to the point where I get extremely nauseated and cannot make it through the school day.”)
c. “trembling or shaking” and “tremors” (said drugs.com) You said, “it gives me tremors and leaves my body shaking.”
d. drugs.com said, “Mirtazapine may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.” You said, “It makes me confused and overall unwell”
I think you should talk to your mother about this. You might want to call a pharmacist at your drugstore or a 24 hour drugstore.
In my own case, if I was not improving, if I thought it might help, I would think about going to the Emergency Room.
In my own case, I would consider not taking another one of those pills. You’ve haven't been taking it that long ("recently"), so you might not be really on that pill yet.
When you get some relief here, can you let us know what happened?